MAUDE Adverse Event Report: GN HEARING A/S RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number EY2ITC-D-HP,ENYA 2,GN RESOUND
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Localized Skin Lesion (4542); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref # (b)(4).Summary of the investigation findings: (b)(6) 2022: event reported to gn hearing a/s.(b)(6) 2022: initial report submitted to (b)(6).(b)(6) 2022: initial reporting rational for similar device marketed in us.The current information indicates no need for immediate reporting as there is no public health threat.It was reported that the hi was broken in the ear canal and then the user went to the hospital for inspection, the inspection result is "auricle and concha are slightly red and swollen, skin lesions, blood scabs and tympanic membrane scars".However additional information stating that tympanic scar was not associated with this event.No medical intervention reported.According to the risk register 0070600 gen bte & ite risk analysis risk id c.2.22-1a the event is rated with a severity 2 which is considered marginal.(b)(6) 2022: technical investigation of the physical device conducted.The investigation concluded: no abnormity found about mfg process based on samples investigation, all manufacturing records and potential failure modes review (dhr, uv curing, thickness, etc.).More related to reliability issue based on customer usage for a while (2 years).(b)(6) 2022: clinical assessment concluded: the case has been reviewed from a clinical perspective.Customer reported: the end user reported that the shell of the hearing aid broke suddenly.The end user removed the broken hearing aid.It was reported that there were skin lesions, redness, and swelling at the auricle and concha.-it was recommended that the end user go to the hospital for evaluation.Evaluation of the device: the device was returned for evaluation.It was determined that the sample was within specification for shell thickness.Cause for breakage was suspected to be due to reliability of customer.Clinical evaluation of the event: a broken hearing aid can create sharp edges and these could potentially cause harm in the ear canal.The harm would likely be superficial.Shell thickness for this case was considered within specifications.Clinical conclusion on the case is that the harm reported was superficial and likely not permanent.A review of shell thickness was within specifications.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: the clinical evaluation does evaluate the risk of broken hearing aids and the user guide includes a warning not to use a hearing aid that is broken.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.(b)(6) 2022/tr: final reportability rationale.Based on the clinical assessment, technical investigation and risk register information the case is considered not reportable to fda as the event / incident did not lead to, or might led to, death or a serious injury.The clinical investigation concluded: clinical conclusion on the case is that the harm reported was superficial and likely not permanent.A review of shell thickness was within specifications.Risk register reference: 0070600 gen bte & ite risk analysis risk id c.2.22-1a.Sequence of event "device breaks after exposed to high mechanical forces" with hazardous situation "sharp edges scratching user" with possible hazard "scratches leading to infections".The severity is rated s2 which is described as marginal.(b)(6) 2022; additional information received: medical report received states that the hearing aid had been removed and the wound had scabbed when the patient went to the hospital.The reason why the patient went to the hospital for examination was that the broken shell caused ear canal bleeding.There were no other accidents.(b)(6) 2022 is therefore considered as ""awareness date" (b)(6) 2022: the clinical assessment confirmed that new information received on (b)(6) 2022 does not change the clinical conclusion.Clinical assessment from 28feb2022 is therefore still valid: (b)(6) 2022: initial reporting rational: based on the case information, clinical assessment, manufacturing investigation, and risk register information the case is considered reportable to (b)(6) and fda as the event did cause harm to human body.The event reported "auricle and concha are slightly red and swollen, skin lesions and blood scabs and tympanic membrane scars".The manufacturing investigation concluded: no abnormity found about mfg process based on samples investigation, all manufacturing records and potential failure modes review (dhr, uv curing, thickness, etc.).More related to reliability issue based on customer usage for a while (2 years).Risk register reference: 0070600 gen bte & ite risk analysis risk id c.2.22-1a.Sequence of event "device breaks after exposed to high mechanical forces" with hazardous situation "sharp edges scratching user' with possible hazard "scratches leading to infections'.The severity is rated s2 and is described as marginal.The case is considered as a single incident and will be included in regular trending.No actions have been initiated based on the this individual event.(b)(6) 2022: final report submitted to (b)(6).
 
Event or Problem Description
The user reported that the shell of the hearing aid broke suddenly.The hi was broken in the ear canal and then the user went to the hospital for inspection, the inspection result is "auricle and concha are slightly red and swollen, skin lesions, blood scrabs and tympanic membrance scars".The user moved the broken hi by himself.The reason why the patient went to the hospital for examination was that the broken shell caused ear canal bleeding.There were no other accidents.

Brand Name
RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key14217835
Report Number3005650109-2022-00002
Device Sequence Number5480391
Product Code OSM
UDI-Device Identifier05708296132263
UDI-Public05708296132263
Combination Product (Y/N)Y
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEY2ITC-D-HP,ENYA 2,GN RESOUND
Device Catalogue NumberEY2ITC-D-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexPrefer Not To Disclose